Florida, 2008

Flash Flooding in Florida, April 5, 2008

April 5, 2008 · NWS MOB · 3 events in 3 counties and zones

Heavy rainfall fell across the area on April 5. The rains caused several roads to close due to high water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Heavy rainfall fell across the area on April 5. The rains caused several roads to close due to high water. Some of the inside lanes of U. S. Highway 90 near Pace had to be closed until the water had drained. Rainfall totals of four to ten inches fell across the area. Some of the rivers in the area also approached flood stage because of the heavy rains. No major river flooding occurred because of the heavy rains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 5, 4:00 AM CST, 2 hours earlier.

Area forecast discussion, Apr 5, 4:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 5 2008

.SHORT TERM...INTENSE RAINFALL OVERNIGHT FOR SOME FOLKS...ESPECIALLY
ACROSS GEORGE AND STONE COUNTIES IN MISSISSIPPI AND THE NORTHERN
PORTIONS OF MOBILE AND BALDWIN COUNTIES IN ALABAMA. NEARLY
CONTINUOUS RAIN TRAINED OVER THE SAME AREA FOCUSED IN THE VICINITY
OF A PERSISTENT SHALLOW SW-NE ORIENTATED BOUNDARY ACROSS OUR
FORECAST AREA...WITH GULF MOISTURE FEEDING INTO THE SYSTEM BY A LOW
LEVEL JET OVER-RUNNING THE BOUNDARY LAYER. AREA RAINFALL REPORTS AND
RADAR RAINFALL ESTIMATES INDICATE WIDESPREAD THREE TO SIX
INCHES...WITH HEAVIER BANDS OF SEVEN TO TEN INCHES. REPORTS OF
FLOODING...WITH SOME EVACUATIONS AND STRANDED VEHICLES CONTINUE TO
COME IN.

THIS SCENARIO WILL CONTINUE THROUGH THE MORNING HOURS...WITH AN
ADDITIONAL TWO TO FOUR INCHES POSSIBLE ACROSS OUR SOUTHERN AND
EASTERN ZONES. MANY DAILY RAINFALL RECORDS WILL LIKELY BE EXCEEDED
TODAY. THE RAIN WILL SLOWLY TAPER OFF FROM NORTHWEST TO SOUTHEAST
THROUGHOUT THE DAY AS A COLD FRONT MOVES THROUGH. ISOLATED SHOWERS
MAY LINGER INTO THE EARLY EVENING HOURS ACROSS THE WESTERN FLORIDA
PANHANDLE. WITH THE RAIN-COOLED AIR AND CLOUDY SKIES MOST OF THE
DAY...I GENERALLY WENT WITH THE 2M NAM TEMPS...OR ABOUT TWO TO THREE
DEGREES BELOW MAV GUID FOR TODAY MAXIMUM. /22

&&

.LONG TERM...BY 12Z SUN BROAD MID TO UPPER LEVEL TROF CONTINUES TO
MOVE SLOWLY EAST OVER THE CENTRAL CONUS AND MS RIVER VALLEY WITH
WEAK HIGH PRESSURE NEAR THE SFC BUILDING OVER THE SE CONUS AND
CENTRAL GULF STATES. TO THE SOUTH COLD FRONT STALLS OVER THE NORTH
CENTRAL GULF WITH ANOTHER WAVE OF LOW PRESSURE TRACKING EASTWARD
ALONG THE FRONT SOUTH OF THE AL AND NWFL COAST. LATEST GFS SOLUTION
LOOKS TO BE OVERDONE WITH THIS SYSTEM RESULTING IN MORE CONVECTIVE
FEEDBACK ISSUES IN THE THESE AREAS. THE CURRENT NAM SOLUTION ALSO
DEPICTS THIS WEAK LOW ALONG THE FRONT...LIKELY A BETTER
REPRESENTATION OF WHAT IS TO OCCUR LATER IN THE WEEKEND. AS A RESULT
HAVE KEPT A SMALL POP ALONG THE COAST IN THE MORNING WITH BETTER
POPS ALONG BOUNDARY LATE SUN AFT AND SUN EVENING GENERALLY OVER
INLAND AREAS OF SOUTH CENTRAL AL AND NWFL FL AFTER THE WEAK BOUNDARY
RETROGRADES INLAND LATER IN THE DAY. THE CURRENT GFS SOLUTION KEEPS
THIS BOUNDARY MOSTLY OFFSHORE WITH MOST OF THE PRECIP SUN AFT AND
EVE REMAINING OVER THE GULF. BY SUN NIGHT SFC RIDGE TO THE NE BUILDS
SSWESTWARD GIVING WAY TO A BETTER THERMAL/MOISTURE GRADIENT OVER
MUCH OF THE CWFA MON THROUGH EARLY TUE. BY LATE TUES INTO WED RETURN
FLOW INCREASE ALONG THE COAST MOSTLY IN RESPONSE TO SFC RIDGE
BUILDING SOUTHWARD ALONG THE ATLANTIC SEABOARD AND NEXT VIGOROUS
SHORTWAVE EJECTING EASTWARD AHEAD OF THE MAIN UPPER TROF STILL TO
THE WEST. THIS PATTERN WILL RESULT IN BETTER RAIN CHANCES...MOSTLY
IN THE FORM SHOWERS AND THUNDERSTORMS...FOR MUCH OF THE CWFA LATE
WED INTO THU. BY LATE THU INTO FRI MID TO UPPER TROF OVER THE
CENTRAL CONUS BEGINS TO MOVE BETTER TO THE EAST WITH A SFC COLD
FRONT MOVING ACROSS THE CWFA LATE FRI INTO SAT. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ALONG THE FRONT. WILL CONTINUE TO USE
THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED PDS.
/32

&&

.MARINE...MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE THIS
MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY OVER INLAND
AREAS THIS MORNING...WILL MOVE OFFSHORE AS THE FRONT MOVES THROUGH.
A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL FOLLOW IN THE WAKE OF
THE FRONT LATER TODAY THROUGH EARLY SUNDAY...AND THE BECOME EAST TO
SOUTHEAST AND INCREASE IN THE AFTERNOON. EASTERLY WINDS AND SEAS
WILL BUILD SLIGHTLY BY EARLY NEXT WEEK AS HIGH PRESSURE STRENGTHENS
ALONG THE EASTERN SEABOARD. /22

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL FALL TO THE MID
30 PERCENT RANGE FOR INLAND AREAS OF ALABAMA ON SUNDAY THEN CLIMBING
TO THE 50 TO 60 PERCENT RANGE FOR THE REMAINDER OF THE WEEK.
OTHERWISE...NO CONCERNS. /32

&&

.HYDROLOGY...AN EXTENDED PERIOD OF HEAVY RAINFALL HAS PRODUCED FLASH
FLOODING THIS MORNING...ESPECIALLY IN THE MOBILE METRO AREA EAST OF
I-65. RFC HOURLY PRECIP ANALYSIS INDICATES STORM TOTAL RAINFALL
ACCUMULATIONS OF 2 TO 8 INCHES IN A CORRIDOR EXTENDING FROM STONE
AND GEORGE COUNTIES IN MS EASTWARD THROUGH CENTRAL MOBILE AND
NORTHERN BALDWIN COUNTIES...WITH THE HIGHEST TOTALS OVER CENTRAL
MOBILE COUNTY. ANOTHER BAND OF HEAVY RAIN IS ALREADY APPROACHING
THESE AREAS SO FLASH FLOODING PROBLEMS WILL LIKELY PERSIST WELL INTO
THE MORNING HOURS.

WITH REGARDS TO AREA RIVERS...ATTM NONE OF THE MAJOR WATERWAYS IN
OUR HSA ARE FORECAST TO REACH FLOOD STAGE...BUT A FEW OF THE RIVERS
AND CREEKS IN THE FLORIDA PANHANDLE MAY APPROACH FLOOD STAGE. ALSO
THERE ARE SOME CONCERNS ABOUT FLOODING ALONG BAYOU SARA DUE TO VERY
HEAVY RAINFALL OVERNIGHT. WE WILL CONTINUE TO CLOSELY MONITOR THE
LATEST GAGE HEIGHT DATA FOR QUICK RISES AND ISSUE WARNINGS IF THEY
BECOME NECESSARY. TO MONITOR THE LATEST RIVER STATEMENTS...SEE THE
LATEST HYDROLOGIC STATEMENT (PRODUCT ID FGUS85/RVSMOB). /15

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  55  79  54 / 100  05  20  20
PENSACOLA   72  59  77  59 /  90  20  20  20
DESTIN      72  61  75  58 /  90  20  20  20
EVERGREEN   71  53  81  48 / 100  10  20  20
WAYNESBORO  67  48  80  49 /  50  05  10  10
CAMDEN      67  52  81  49 / 100  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM.
Hazardous weather outlook, Apr 5, 5:55 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER INFORMATION STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CDT SAT APR 5 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
655 AM CDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A BAND OF PERSISTENT HEAVY RAIN FELL LAST NIGHT FROM GEORGE AND
STONE COUNTIES IN MISSISSIPPI...ACROSS MOBILE AND BALDWIN COUNTIES
IN ALABAMA...AND INTO NORTHERN ESCAMBIA COUNTY IN FLORIDA. THESE
RAINS HAVE RESULTED IN WIDESPREAD INUNDATION...REPORTS OF LIFE
THREATENING FLASH FLOODING...AND SOME MODERATE RIVER FLOODING. THE
FLOODING THREAT WILL REMAIN THIS MORNING AS PERIODS OF HEAVY RAIN
CONTINUE TO TRAIN OVER PORTIONS OF THIS SAME AREA...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE. PONDING OF WATER IN POORLY
DRAINED AREAS OR POSSIBLE ISOLATED INCIDENTS OF LOCALIZED FLASH
FLOODING MAY OCCUR ACROSS THE REMAINDER OF THE OUTLOOK AREA.

OCCASIONAL STRONG WINDS WILL OCCUR THROUGH EARLY AFTERNOON PROVIDING
A THREAT TO MARINERS OPERATING ON THE OFFSHORE WATERS AND AREA BAYS.
IN ADDITION...A FEW THUNDERSTORMS ALONG THE COASTAL SECTIONS AND
OVER THE GULF WATERS MAY BECOME STRONG WITH GUSTY SURFACE WINDS. THE
AREAS OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF BY MIDDAY AS
THE SYSTEM MOVES EASTWARD.

THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INCREASING SOUTHEASTERLY WIND AND BUILDING SEAS TUESDAY THROUGH
THURSDAY WILL BRING AN INCREASED RISK FOR BOATERS ON THE COASTAL
WATERS AND AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG AREA
BEACHES. A COLD FRONT WILL ADVANCE SOUTHEAST THROUGH THE OUTLOOK
AREA ON FRIDAY...BRINGING THE POTENTIAL OF STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF THE OUTLOOK AREA WILL BE NEEDED TODAY DUE TO A
HEIGHTENED THREAT OF FLASH FLOODING.

In the hours before

Local storm report, Apr 5, 2:13 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
313 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     FLASH FLOOD      PRICHARD                30.74N 88.09W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            PRICHARD POLICE REPORTS NUMEROUS ROADS FLOODED ACROSS THE
            CITY. A CAR WAS SUBMERGED NEAR THE INTERSECTION OF MARSH
            AVENUE AND HAIG STREET.

&&

DL
Local storm report, Apr 5, 2:36 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
336 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     FLASH FLOOD      DOWNTOWN MOBILE         30.69N 88.04W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE POLICE REPORTS NUMEROUS FLOODED ROADS IN DOWNTOWN
            MOBILE. PORTIONS OF SOME ROADS ARE BEING
            CLOSED...ESPECIALLY EAST OF I-65... INCLUDING PARTS OF
            OLD SHELL RD...UNION AVE...BAY SHORE AVE...FLORIDA
            ST...JOSEPHINE AVE...HIGHLAND AVE...DAUPHIN ST...SAGE
            AVE...AND STREETS IN THE VICNITY OF THE AIRPORT BLVD/I-65
            INTERCHANGE. SEVERAL CARS WERE SUBMERGED AND IN ONE
            LOCATION PASSENGERS WERE STRANDED ON TOP OF A CAR.

&&

DL
Special weather statement, Apr 5, 2:43 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 AM CDT SAT APR 5 2008

ALZ058-060-050930-
COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...
343 AM CDT SAT APR 5 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND
CRENSHAW COUNTIES...

AT 334 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PLEASANT HOME...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LIBERTYVILLE...ANDALUSIA...HEATH...SANFORD...GREEN BAY...BABBIE AND
ONYCHA THROUGH 430 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 3:11 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
411 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      W SATSUMA               30.85N 88.06W
04/05/2008                   MOBILE             AL   BROADCAST MEDIA

            WATER REPORTED OVER THE ROAD AND ENTERING HOMES ALONG
            ORCHARD STREET

&&

DL
Special weather statement, Apr 5, 4:41 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT SAT APR 5 2008

ALZ062>064-FLZ002-051145-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...DAUPHIN ISLAND...
541 AM CDT SAT APR 5 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...MOBILE AND
ESCAMBIA COUNTIES...

AT 536 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 11 MILES NORTHEAST OF ROSINTON TO 12 MILES
NORTHWEST OF WEST END OF DAUPHIN ISLAND...AND MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROSINTON...LOXLEY...SILVERHILL...ROBERTSDALE...WEST END OF DAUPHIN
ISLAND...ROBERTSDALE...TURKEY BRANCH AND SUMMERDALE THROUGH 645 AM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 5:59 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      I65 AND AIRPORT BLVD    30.68N 88.13W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE POLICE REPORTS THAT FLASH FLOODING IS STILL
            ONGOING...NOW ACROSS THE ENTIRE CITY OF MOBILE. SEVERAL
            CARS ARE STILL SUBMERGED AND WATER RESCUES HAVE BEEN
            TAKING PLACE DURING THE EARLY MORNING HOURS.

0615 AM     FLASH FLOOD      CHICKASAW               30.76N 88.08W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            CHICKASAW POLICE INDICATES FLOODING CONTINUES ACROSS THE
            CITY...ESPECIALLY IN THE TELEGRAPH ROAD AREA. SOME
            VEHICLES ARE STALLED IN FLOOD WATERS.

0615 AM     FLASH FLOOD      SARALAND                30.82N 88.07W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            SEVERAL ROADS REMAIN FLOODED ACROSS THE CITY...ESPECIALLY
            IN THE SHELTON BEACH AREA AND LOCATIONS SURROUNDING BAYOU
            SARA. SOME HOMES WERE FLOODED IN THE SHELTON BEACH
            ESTATES AREA.

0615 AM     FLASH FLOOD      PRICHARD                30.74N 88.09W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            PRICHARD POLICE REPORTS FLOODING CONTINUES ACROSS MUCH OF
            THE CITY...ESPECIALLY IN THE ALABAMA VILLAGE AREA. SOME
            VEHICLES HAVE BEEN SUBMERGED BY FLOOD WATERS.

&&

DL

The radar

The Mobile radar (KMOB), 73 km away, was scanning. The volume nearest the first event began at 11:59 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Escambia

When
April 5, 6:00 AM CST to 11:00 AM CST
Where
Escambia County, 2 mi NW of Walnut Hill to 5 mi S of Century
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.901, -87.524

Flash Flood, Santa Rosa

When
April 5, 7:50 AM CST to 11:00 AM CST
Where
Santa Rosa County, 3 mi NW of Jay to 7 mi N of Gulf Breeze
Cause
Heavy Rain
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
30.981, -87.186

Flash Flood, Okaloosa

When
April 5, 10:30 AM CST to 11:30 AM CST
Where
Okaloosa County, Seminole to Laurel Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.500, -86.380

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93049, 93055, 93057.